Illinois, 2010Flash Flooding and Hail in Illinois, June 12, 2010
June 12, 2010 · NWS ILX · 16 events in 9 counties and zones
An area of low pressure and an assoicated cold front triggered widespread thunderstorms across central Illinois during the afternoon and evening of June 12th. Many of the storms tapped into enhanced wind energy aloft and produced damaging wind gusts at the surface.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $241,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure and an assoicated cold front triggered widespread thunderstorms across central Illinois during the afternoon and evening of June 12th. Many of the storms tapped into enhanced wind energy aloft and produced damaging wind gusts at the surface. In addition, due to an extremely moist airmass in place across the region, locally heavy rainfall and flash flooding were common.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 12, 11:45 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 12, 11:45 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1245 PM CDT SAT JUN 12 2010
.DISCUSSION...
ISSUED 1015 AM CDT SAT JUN 12 2010
FORECAST WAS UPDATED TWICE THIS MORNING TO ADDRESS LIKELY CHANCES
OF SHOWERS AND THUNDERSTORMS INTO MIDDAY FROM THE IL RIVER NW.
HAVE 40% CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON SE OF
THE IL RIVER. HOT AND HUMID AGAIN WITH HIGHS AROUND 90F OR EVEN
LOWER 90S IN SOME AREAS SE OF THE IL RIVER WITH AFTERNOON HEAT
INDEX READINGS PEAKING FROM 95 TO 100F WITH DEWPOINTS IN THE LOW
TO MID 70S.
A FEW SEVERE THUNDERSTORMS HAVE BEEN RACING ENE AT 40 TO 50 MPH
ACROSS NORTHERN IL THIS MORNING PASSING JUST NORTH OF KNOX...STARK
AND MARSHALL COUNTIES. A FEW THUNDERSTORMS CURRENTLY OVER FULTON
COUNTY. MCS OVER IA...SW MN AND NW MO HAS A MUCH LARGER AREA OF
SHOWERS AND THUNDERSTORMS WITH ITS STRONGEST LINE OF THUNDERSTORMS
FROM SOUTH CENTRAL IA INTO NW MO AND MOVING ENE TOWARD CENTRAL AND
NORTHERN IL.
LATE MORNING SURFACE MAP SHOWS WEAK 1012 MB LOW PRESSURE OVER
SOUTHERN LAKE HURON WITH A FRONTAL BOUNDARY OVER NORTHERN IL NEAR
I-80 INTO SE IA AND NW MO. CENTRAL AND SE IL REMAINS IN THE WARM
SECTOR OF A TROPICAL AIR MASS. TEMPS ALREADY IN THE LOW TO MID 80S
EXCEPT COOLER 75F AT GALESBURG...WHILE MUGGY DEWPOINTS IN THE LOW
TO MID 70S WITH SW WINDS 5 TO 15 MPH. ALOFT A STRONG SUBTROPICAL
595 500 MB RIDGE WAS OVER THE GULF COAST STATES AND RIDGING INTO
IL WHILE STRONG 563 DM 500 MB LOW WAS OVER SOUTHERN CA. SHORT WAVE
WAS OVER EASTERN NEBRASKA WITH MCS AHEAD OF IT OVER IA.
SHORT RANGE MODELS KEEP FRONTAL BOUNDARY NORTH OF CENTRAL IL
THROUGH SUNDAY AS 500 MB HEIGHT STAY HIGH FROM 588 TO 591 DM. THIS
TO KEEP UNSTABLE TROPICAL AIR MASS IN PLACE WITH DEWPOINTS IN THE
LOW TO MID 70S AND AFTERNOON TEMPS IN THE UPPER 80S AND LOWER 90S
AND HEAT INDEX READINGS PEAKING FROM 95 TO 100F...HIGHEST IN SE IL
NEAR THE WABASH RIVER. SPC CONTINUES A SLIGHT RISK OF SEVERE
STORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF IL DUE TO
CONVECTION FROM MCS MOVING EAST INTO CENTRAL AND NORTHERN IL THIS
AFTERNOON. ALSO CONVECTION TO FIRE UP ON OUTFLOW BOUNDARY AHEAD OF
MCS APPROACHING THE IL RIVER. VERY UNSTABLE AGAIN WITH LIFTED
INDEX MINUS 8C AND CAPES PEAKING FROM 3000 TO 4000 J/KG. SPC HAS
15% RISK OF LARGE HAIL AND DAMAGING WIND GUSTS AND THINK WET
MICROBURSTS WILL DAMAGING WIND GUSTS MORE LIKELY THAN LARGE HAIL
DUE TO VERY HIGH FREEZING LEVEL ABOVE 15K FT...SIMILAR TO
YESTERDAY. VERY HIGH PRECIPITABLE WATER VALUES OF 2 TO 2.25 INCHES
ALSO TO BRING VERY HEAVY RAINS...THOUGH AT LEAST CONVECTION IS
MOVING ALONG TO THE ENE. JUST HAVE TO WATCH FOR TRAINING OF
CONVECTION OVER THE IL RIVER VALLEY THIS AFTERNOON.
HUETTL
&&
.AVIATION...
ISSUED 1245 PM CDT SAT JUN 12 2010
TIMING A STRONG TO POTENTIALLY SEVERE LINE OF CONVECTION ON
LEADING EDGE OF MCS OVER SW IA...NW MO AND MOVING INTO WESTERN IL
MOVING EAST TO PIA BY 20Z...I-55 AT BMI AND SPI BY 21Z...DEC BY
22Z AND CMI BY 23Z AND LAST 2-3 HOURS. HAVE IFR TO MFR VISIBILITIES
AND CEILINGS POSSIBLE WITH WSW WINDS 15 TO 20 KTS AND GUSTS OF 30
TO 40 KTS AND POTENTIALLY STRONGER THIS AFTERNOON WITH PASSAGE OF
DEVELOPING SQUALL LINE. QUIETER WX CONDITIONS EXPECTED AFTER
SUNSET TONIGHT THROUGH SUNDAY MORNING. HAVE MVFR VISIBILITIES FROM
LIGHT FOG/HAZE AGAIN LATER TONIGHT AND EARLY SUNDAY MORNING.
SCATTERED CONVECTION TO DEVELOP AGAIN IN TROPICAL AIR MASS SUNDAY
AFTERNOON AFTER 18Z/1 PM SUNDAY.
HUETTL
&&
.PREV DISCUSSION...
ISSUED 249 AM CDT SAT JUN 12 2010
MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE HEAVY RAIN THREAT
OVER THE NEXT SEVERAL DAYS...AS PERSISTENT FRONTAL BOUNDARY REMAINS
IN THE VICINITY.
06Z SURFACE MAP SHOWS STATIONARY FRONT EXTENDING FROM THE GREAT
LAKES SOUTHWESTWARD INTO THE PLAINS. WARM AND VERY HUMID AIRMASS IS
IN PLACE SOUTH OF THE BOUNDARY...WITH WIDESPREAD DEWPOINTS IN THE
70S FROM SOUTHERN WISCONSIN TO THE GULF COAST. LATEST
SATELLITE/RADAR IMAGERY INDICATES TWO MAIN AREAS OF CONVECTION...A
LARGE MCS OVER NEBRASKA AND SCATTERED SHOWERS/STORMS OVER THE OHIO
RIVER VALLEY IN ASSOCIATION WITH A DEPARTING WAVE.
SHORT TERM...TODAY THROUGH MONDAY
HOT AND HUMID WEATHER WILL BE THE MAIN WEATHER STORY ACROSS CENTRAL
ILLINOIS TODAY...THANKS TO AN UPPER-LEVEL RIDGE CENTERED OVER THE
GULF COAST. CONVECTION SHOULD BE AT A MINIMUM...AS ATMOSPHERE
REMAINS WEAKLY CAPPED AND LOW-LEVEL FORCING IS LARGELY ABSENT.
NEBRASKA MCS WILL LIKELY TRACK NORTHEASTWARD INTO IOWA AND DISSIPATE
LATER THIS MORNING...LAYING OUT AN OUTFLOW BOUNDARY SOMEWHERE ACROSS
EASTERN IOWA/NORTHWEST ILLINOIS. THIS MAY ACT AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING...PARTICULARLY
ACROSS THE NW KILX CWA. ELSEWHERE AROUND THE AREA...NOT MUCH EXISTS
TO TRIGGER WIDESPREAD CONVECTION EXCEPT PERHAPS FOR A FEW MESOSCALE
BOUNDARIES LEFT BEHIND BY SCATTERED STORMS LAST EVENING. WILL
THEREFORE ONLY CARRY 30 POPS ACROSS MOST OF THE AREA...WITH 40S
ACROSS THE NW. PARTIAL SUNSHINE AND A CONTINUED SOUTHERLY FLOW WILL
BOOST HIGH TEMPS A DEGREE OR TWO WARMER THAN YESTERDAY...WITH MOST
LOCATIONS TOPPING OUT AOA THE 90 DEGREE MARK. TEMPS IN THE UPPER
80S/LOWER 90S...COMBINED WITH DEWPOINTS HOVERING IN THE LOWER
70S...WILL PRODUCE HEAT INDEX READINGS AS HIGH AS 95 TO 100 DEGREES
THIS AFTERNOON.
WITH LOW-LEVEL JET ONCE AGAIN FOCUSING ACROSS THE PLAINS...ANOTHER
MCS WILL LIKELY DEVELOP ALONG THE STATIONARY FRONTAL BOUNDARY ACROSS
KANSAS TONIGHT. FURTHER EAST...SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ACROSS CENTRAL ILLINOIS AS WELL...AS THE FRONT SLOWLY SAGS
SOUTHWARD. MCS MAY TEND TO PROPAGATE E/NE ALONG THE BOUNDARY LATE
TONIGHT INTO SATURDAY...ENHANCING RAIN CHANCES ACROSS THE AREA ON
SUNDAY. WILL THEREFORE CARRY 40 POPS ACROSS THE BOARD.
UPPER PATTERN WILL CONTINUE TO FEATURE STRONG RIDGING ACROSS THE
GULF COAST INTO MONDAY...WITH A WAVE MOVING THROUGH THE DAKOTAS
TRYING TO FLATTEN THE MEAN RIDGE AXIS ACROSS THE GREAT
LAKES/MIDWEST. MAIN BAROCLINIC ZONE WILL MAKE ONLY VERY SLOW
PROGRESS SOUTHWARD...WITH MODEL CONSENSUS PUSHING IT TOWARD THE I-70
CORRIDOR BY MONDAY AFTERNOON. HAVE THEREFORE CONTINUED THE 40 POPS
FOR SHOWERS/STORMS SUNDAY NIGHT INTO MONDAY. GIVEN PRECIPITABLE
WATER VALUES OF AROUND 2.00 AND WEAK STEERING CURRENTS ALOFT...ANY
STORMS THAT OCCUR TODAY THROUGH MONDAY WILL BE EFFICIENT
RAIN-PRODUCERS AND WILL BE SLOW-MOVING IN NATURE. AS A
RESULT...LOCALLY HEAVY RAINFALL WILL BE LIKELY.
LONG TERM...TUESDAY THROUGH FRIDAY
MODELS GRADUALLY SHIFT THE FRONTAL BOUNDARY INTO THE OHIO RIVER
VALLEY EARLY NEXT WEEK...ALLOWING A SLIGHTLY COOLER/DRIER AIRMASS TO
WORK SOUTHWARD INTO THE AREA BY WEDNESDAY AND THURSDAY. DUE TO THE
STRENGTH OF THE GULF COAST UPPER RIDGE AND THE MODEL TREND FROM THE
PAST SEVERAL RUNS TO SLOW THE SOUTHWARD PROGRESSION OF THE
BOUNDARY...HAVE HELD ON TO LOW POPS INTO TUESDAY. AFTER THAT...FRONT
WILL DISSIPATE AND VERY WARM/HUMID CONDITIONS WILL QUICKLY RETURN TO
CENTRAL ILLINOIS FOR THE END OF THE WEEK.
BARNES
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ066>068-071>073.
&&
Hazardous weather outlook, Jun 12, 9:33 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1033 AM CDT SAT JUN 12 2010
ILZ036-040-041-047-049-050-131200-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1033 AM CDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL
ILLINOIS TODAY AND CONTINUE INTO THE EVENING. SOME OF THE STORMS
MAY BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS
WITH LOCALLY TORRENTIAL DOWNPOURS AND FREQUENT INTENSE LIGHTNING.
SOME HAIL IS ALSO POSSIBLE WITH THESE STORMS. MOST OF THE ACTIVITY
IS EXPECTED TO WEAKEN BEFORE MIDNIGHT TONIGHT.
HIGH TEMPERATURES IN THE UPPER 80S AND LOWER 90S WILL COMBINE
WITH DEWPOINTS IN THE LOW TO MID 70S TO PRODUCE HEAT INDEX VALUES
FROM 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING.
THE ILLINOIS RIVER REMAINS IN FLOOD FROM HAVANA DOWNSTREAM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL EXIST FROM SUNDAY THROUGH TUESDAY. HEAVY RAINFALL...STRONG
WINDS...FREQUENT LIGHTNING AND HAIL WILL AGAIN BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
ILZ027>031-037-038-042>046-048-051>057-061-131200-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-KNOX-LOGAN-MACON-
MARSHALL-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SANGAMON-SHELBY-
STARK-TAZEWELL-VERMILION-WOODFORD-
1033 AM CDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL
ILLINOIS TODAY AND CONTINUE INTO THE EVENING. SOME OF THE STORMS
MAY BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS
...LOCALLY TORRENTIAL DOWNPOURS AND FREQUENT INTENSE LIGHTNING.
SOME HAIL IS ALSO POSSIBLE WITH THESE STORMS. MOST OF THE
ACTIVITY IS EXPECTED TO WEAKEN BEFORE MIDNIGHT TONIGHT.
HIGH TEMPERATURES IN THE LOWER 90S WILL COMBINE WITH DEWPOINTS IN
THE LOW TO MID 70S TO PRODUCE HEAT INDEX VALUES FROM 95 TO 100
DURING THE AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL EXIST FROM SUNDAY THROUGH TUESDAY. HEAVY RAINFALL...STRONG
WINDS...FREQUENT LIGHTNING AND HAIL WILL AGAIN BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
ILZ062-063-066>068-071>073-131200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1033 AM CDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST
ILLINOIS TODAY AND CONTINUE INTO THE EVENING. SOME OF THE STORMS
MAY BECOME SEVERE. SINCE THERE WILL BE NO FRONTS OR OTHER
BOUNDARIES TO FOCUS DEVELOPMENT...STORMS COULD OCCUR MOST
ANYWHERE. ONCE STORMS GET UNDERWAY...THEY WILL MOVE SLOWLY.
THEREFORE...THE PRIMARY THREAT WILL BE LOCALLY TORRENTIAL
DOWNPOURS AND FREQUENT INTENSE LIGHTNING. THE STRONGER STORMS WILL
ALSO BE CAPABLE OF PRODUCING DAMAGING WINDS AND PERHAPS HAIL. MOST
OF THE ACTIVITY IS EXPECTED TO WEAKEN BEFORE MIDNIGHT TONIGHT.
HIGH TEMPERATURES IN THE LOWER 90S WILL COMBINE WITH DEWPOINTS IN
THE LOW TO MID 70S TO PRODUCE HEAT INDEX VALUES NEAR 100 DEGREES
DURING THE AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL EXIST FROM SUNDAY THROUGH TUESDAY. HEAVY RAINFALL...STRONG
WINDS...FREQUENT LIGHTNING AND HAIL WILL AGAIN BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
KH
In the hours before
Special weather statement, Jun 12, 11:22 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1222 PM CDT SAT JUN 12 2010
ILZ031-037-038-041>057-061>063-122200-
WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-
VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE
1222 PM CDT SAT JUN 12 2010
...HEAT INDEX VALUES NEAR 100 DEGREES AT TIMES THIS AFTERNOON...
A HOT AND HUMID AIR MASS OVER CENTRAL ILLINOIS WILL RESULT IN HEAT
INDEX VALUES OF 95 TO 100 DEGREES...MUCH OF THIS AFTERNOON. SOME
LOCALLY HIGHER VALUES WILL BE POSSIBLE...ESPECIALLY WHERE MORE
SUNSHINE OCCURS.
IF YOU WILL BE SPENDING A LOT OF TIME OUTSIDE THIS AFTERNOON...BE
CAREFUL NOT TO OVEREXERT YOURSELF...AND DRINK PLENTY OF WATER.
SOME RELIEF WILL BEGIN SPREADING IN FROM THE WEST AS THE AFTERNOON
PROGRESSES...DUE TO AN INCREASE IN CLOUD COVER...AS WELL AS THE
ARRIVAL OF SHOWERS AND THUNDERSTORMS.
GEELHART
Event by event
11 thunderstorm wind, 4 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Peoria
- When
- June 12, 12:50 PM CST to 12:51 PM CST
- Where
- Peoria County, Kickapoo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.780, -89.750
A 2-foot diameter tree was blown down.
Thunderstorm Wind, Peoria
- When
- June 12, 1:00 PM CST to 1:01 PM CST
- Where
- Peoria County, Chillicothe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -89.480
Power lines were blown down in Chillicothe.
Thunderstorm Wind, Peoria
- When
- June 12, 1:02 PM CST to 1:03 PM CST
- Where
- Peoria County, 5 mi SSW of Peoria
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 40.633, -89.636
Numerous tree limbs and power lines were blown down near the Peoria Airport. Siding and shingles were stripped off several houses east of the airport.
Thunderstorm Wind, Woodford
- When
- June 12, 1:10 PM CST to 1:11 PM CST
- Where
- Woodford County, 1 mi S of Metamora
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.766, -89.350
Power poles were blown down at 900E and 1200N.
Thunderstorm Wind, Marshall
- When
- June 12, 1:20 PM CST to 1:21 PM CST
- Where
- Marshall County, La Rose
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 40.980, -89.230
Numerous trees were blown down.
Hail, Macon
- When
- June 12, 1:39 PM CST to 1:40 PM CST
- Where
- Macon County, Decatur
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 39.850, -88.950
Thunderstorm Wind, Macon
- When
- June 12, 3:00 PM CST to 3:01 PM CST
- Where
- Macon County, 2 mi S of Niantic
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $55,000
- Reported by
- Emergency Manager
- Coordinates
- 39.821, -89.170
A camper and barn were damaged due to strong winds. A few trees were blown down as well.
Flash Flood, Logan
- When
- June 12, 3:00 PM CST to 7:30 PM CST
- Where
- Logan County, 1.51 mi NW of New Holland to 4.06 mi W of Elkhart
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.193, -89.603
Heavy rain of 2.50 in two hours produced flash flooding in central Logan County, including the city of Lincoln. Numerous roads were inundated with more than a foot of flowing water.
Flash Flood, McLean
- When
- June 12, 3:40 PM CST to 7:45 PM CST
- Where
- McLean County, 3.05 mi NW of Stanford to 1.1 mi WNW of Mc Lean
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.465, -89.264
A narrow, but concentrated band of heavy rain in west central McLean County produced a few areas of flash flooding. Several rural roads were impassable and streets in the city of Normal were flooded.
Flash Flood, Macon
- When
- June 12, 3:45 PM CST to 8:30 PM CST
- Where
- Macon County, 3.47 mi NNW of Niantic to 4.38 mi WSW of Blackland
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 39.899, -89.183
More than 1.50 of rain was observed in one hour in and around Decatur. This resulted in rapid flooding of numerous streets in the city of Decatur, and in the rural roads north and west of the city. Several cars were stranded in the floodwaters near the intersection of Illinois Route 121 and Interstate 72.
Thunderstorm Wind, Edgar
- When
- June 12, 4:12 PM CST to 4:13 PM CST
- Where
- Edgar County, Paris
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 39.620, -87.700
Several trees and power lines were blown down in Paris.
Thunderstorm Wind, Edgar
- When
- June 12, 4:32 PM CST to 4:33 PM CST
- Where
- Edgar County, Chrisman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 39.800, -87.670
Power lines were blown down in Chrisman.
Thunderstorm Wind, Cumberland
- When
- June 12, 4:40 PM CST to 4:41 PM CST
- Where
- Cumberland County, Neoga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.320, -88.450
An oak tree split in half and fell on a house. Numerous tree brances were blown down around town.
Thunderstorm Wind, Cumberland
- When
- June 12, 4:40 PM CST to 4:41 PM CST
- Where
- Cumberland County, 3 mi S of Neoga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.277, -88.450
Two railroad crossing arms were blown off.
Thunderstorm Wind, Effingham
- When
- June 12, 4:45 PM CST to 4:46 PM CST
- Where
- Effingham County, Teutopolis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 39.130, -88.470
Power lines were blown down in Teutopolis.
Flash Flood, Edgar
- When
- June 12, 5:30 PM CST to 9:30 PM CST
- Where
- Edgar County, 1.88 mi NE of Melwood to 1.03 mi E of Redmon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.772, -87.808
More than 2.50 of rain was estimated between 1600 and 1730 CST in a small part of northern Edgar County. This made many rural roads impassable during the early evening.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236628, 236633, 236631, 236637, 236639, 236626, 236647, 246379, 246380, 246387, 236651, 236654, 236658, 236663, 236662, 246395.